Alert archive / North Carolina / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 49, NWS Wilmington, NC

May 25, 2000Robeson County, North Carolina; Dillon County, South Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at May 25, 2000, 4:15 PM EDT for Robeson County, North Carolina; Dillon County, South Carolina. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 25, 2000, 4:15 PM EDT (20:15 UTC)
Expired
May 25, 2000, 5:00 PM EDT
In force
45 min
Issued by
NWS Wilmington, NC
Area
Whole counties

Counties Robeson County, NC, Dillon County, SC

The radar

The Wilmington radar (KLTX), 95 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 25, 3:45 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.3 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2000-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2013 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2000-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2013 J/kg
Mixed-layer CIN
-139 J/kg
Mixed-layer LCL
827 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
-30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

132 
WUUS52 KILM 252016
SVRILM
NCC155-SCC033-252100-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
415 PM EDT THU MAY 25 2000

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DILLON COUNTY IN NORTHEAST SOUTH CAROLINA
  SOUTHERN ROBESON COUNTY IN SOUTHEAST NORTH CAROLINA

* UNTIL 500 PM EDT

* AT 414 PM EDT...A WEATHER SPOTTER REPORTED A SEVERE THUNDERSTORM
  WITH 1 INCH HAIL 3 MILES SOUTHWEST OF LAKE VIEW...OR
  ABOUT 8 MILES NORTH OF MULLINS...MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR
  LAKE VIEW AT 425 PM EDT
  FAIRMONT AT 435 PM EDT
  BARNESVILLE AT 450 PM EDT
  ORRUM AT 455 PM EDT

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN WILMINGTON NC.

$$

LAT...LON 3459 7944 3432 7962 3428 7912 3454 7888

DRH/RJD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 2:30 PM EDT, 1 hour 45 minutes earlier.

Area forecast discussion, May 25, 2:30 PM EDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
230 PM EDT THU MAY 25 2000

COLD FRONT PUSHING INTO SW VA AND WESTERN NC EXTENDING INTO NRN
SECTIONS OF GA AL AND MS. AHEAD OF THE FRONT IN ILM CWA...HOT AND
HUMID CONDITIONS WITH DEWPOINTS AROUND THE 70 DEGREE MARK AND HEAT
INDICES AROUND 100 DEGREES. ANOTHER S/W TO MOVE EAST AND SINK SOUTH
OVER THE AREA TNGT. COLD FRONT IN VICINITY TO PROVIDE A BETTER CHC
FOR SHWRS AND TSTMS. WILL GO 50 POPS TNGT PERIOD.

COLD FRONT SLOWLY PUSHING THROUGH THE AREA EARLY FRI AS MODELS
DEVELOP A LOW ALONG COAST. WITH FRONT AND LOW DEVELOPING IN VCNTY
WILL RETAIN SMALL POP INTO FRI. HIGH BUILDS IN LATER FRI AND SAT
WITH SOME CLOUD COVER LINGERING FRI. NEXT FRONT APPROACHES LATE SAT
AND PROVIDES MORE CHANCES FOR RAIN INTO EARLY NEXT WEEK.

GUIDANCE TEMPS LOOK REASONABLE THROUGH PERIOD AND WILL NOT DEVIATE
TOO MUCH FROM THEM. EXPECTING A FEW DEGREES COOLER TOMORROW WITH
CLOUDS AROUND AND WINDS TURNING NORTH. ONLY A FEW DEGREES THOUGH
WITH TEMPS INCREASING AGAIN SAT WITH PLENTY OF SUN.

CWF...WINDS SW BECOMING W TONIGHT IN THE 15-20 KT RANGE. WITH FRONT
IN VCNTY WILL GO VARIABLE FRI AT 10 KT. AS HIGH BRIEFLY BUILDS IN A
MORE EASTERLY DIRECTION SHOULD BE SEEN FRI NIGHT AND THEN WINDS
BECOME SE AT 15 KT OR LESS AS NEXT SYSTEM APPROACHES.

PRELIM CCF:
ILM BU 070/088 066/090 069 30520
FLO BU 068/088 065/091 069 30520
MYR BU 068/086 066/088 068 30520

.ILM...NONE.

PJN

In the hours before

Local storm report, May 25, 3:54 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, NC
354 PM EDT THU MAY 25 2000

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0350 PM    OAK GROVE                 SC   .75 INCH HAIL
05/25/00   DILLON

DRH

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 3:26 PM EDTSevere Thunderstorm WarningILMBladen34 min
May 25, 5:18 PM EDTSevere Thunderstorm WarningILMBladen, Columbus42 min
May 25, 5:53 PM EDTSevere Thunderstorm WarningILMBrunswick, Columbus67 min
May 25, 3:49 PM EDTSevere Thunderstorm WarningILMDillon26 min
May 25, 4:30 PM EDTSevere Thunderstorm WarningILMFlorence30 min
May 25, 4:42 PM EDTSevere Thunderstorm WarningILMMarion33 min
May 25, 5:12 PM EDTSevere Thunderstorm WarningILMHorry48 min
May 25, 6:04 PM EDTSevere Thunderstorm WarningILMHorry26 min
May 25, 6:38 PM EDTSevere Thunderstorm WarningILMGeorgetown, Horry22 min
May 25, 6:58 PM EDTSevere Thunderstorm WarningILMGeorgetown17 min
May 25, 7:17 PM EDTSevere Thunderstorm WarningILMGeorgetown, Williamsburg43 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2000Severe Thunderstorm Warnings in South Carolina, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.